Arkansas, 2015

Flood in Arkansas, September 1, 2015

September 1, 2015 · NWS LZK · 1 event in 1 county or zone

River flooding continued on the Cache River from August.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

River flooding continued on the Cache River from August.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 31, 4:46 PM CST, 7 hours 14 minutes earlier.

Area forecast discussion, Aug 31, 4:46 PM CST, 7 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
546 PM CDT MON AUG 31 2015

.AVIATION...
THERE WILL BE A BRIEF PERIOD OF MVFR FOG OR HAZE EARLY TUESDAY
MORNING. OTHERWISE...VFR CONDITIONS WILL PREVAIL. WINDS WILL BE
LIGHT AND VARIABLE TONIGHT...BECOMING SOUTH AROUND 6 KNOTS OR LESS
AFTER SUNRISE. LEFTOVER MESOSCALE BOUNDARIES WILL BE THE FOCUSING
MECHANISM TO TRIGGER ANY CONVECTION DURING THE DAY TUESDAY...
HOWEVER THE LIKELIHOOD OF ANY REACHING A TERMINAL SITE IS LOW...
THUS WILL NOT INCLUDE ANY TSRA/VCTS/VCSH/RA IN THE FORECAST AT
THIS TIME.

NOTE TO USERS OF THE HRO TAF...COMMUNICATIONS ISSUES CONTINUE AT
THE SITE. UNTIL THESE ARE RESOLVED...THERE WILL BE NO SCHEDULED
AMENDMENTS TO THE FORECAST.

TAFS OUT AT 2320Z.
&&

.PREV DISCUSSION... /ISSUED 255 PM CDT MON AUG 31 2015/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
AN UPPER TROUGH CONTINUES OVER THE AREA THIS AFTERNOON. MODELS
INDICATE THIS BECOMES A CUTOFF LOW NEAR THE GULF COAST
WEDNESDAY...WITH AN UPPER HIGH OVER THE FLORIDA COAST. THE
INVERTED TROUGH BUILDS OVER THE CENTRAL U.S. THURSDAY.

MOISTURE IS VERY LIMITED WITH THIS LOW THROUGH THE PERIOD. AFTER
BEING DRY TONIGHT AND TUESDAY...A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL RETURN FOR WEDNESDAY AS A SHORTWAVE ROTATES
AROUND THE LOW...WITH ADDITIONAL MOISTURE. WILL ALSO KEEP THE
SLIGHT CHANCE POPS FOR THURSDAY. ABOVE NORMAL TEMPERATURES ARE
EXPECTED THROUGH THE SHORT TERM PERIOD IN THE 90S.

LONG TERM...FRIDAY THROUGH MONDAY
UPPER LEVEL RIDGE OF HIGH PRESSURE IS SET TO STRENGTHEN ACROSS THE
AREA DURING THE EXTENDED TERM...BRINGING A RETURN TO PREDOMINANTLY
DRY WEATHER AND ABOVE NORMAL TEMPERATURES. RAIN CHANCES NOT LOOKING
TOO LIKELY UNTIL PERHAPS MONDAY AT THE EARLIEST...WHERE I HAVE PUT
IN SOME SLIGHT CHANCES FOR THUNDERSTORMS.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...57
Hazardous weather outlook, Aug 31, 4:00 AM CST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON AUG 31 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CDT MON AUG 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

WHILE IT WILL BE MOSTLY DRY TODAY...A FEW SHOWERS AND THUNDERSTORMS
MAY DEVELOP DURING THE HEAT OF THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

DRY WEATHER IS IN THE FORECAST MUCH OF THIS WEEK...WITH DROUGHT
CONDITIONS SLOWLY WORSENING IN SOUTHERN SECTIONS OF THE STATE. ANY
THUNDERSTORMS WILL BE ISOLATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
September 1, 12:00 AM CST to 9:00 AM CST
Where
Woodruff County, Patterson to 0.46 mi NW of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.250, -91.230

The Cache River at Patterson continued flooding from August, falling below flood stage during the late morning hours on the 1st.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599245.